# SDR 2004FA0000360

- Difficulty date: April 20, 2004
- Submitted: April 30, 2004
- Operation: General aviation
- Aircraft: N703ER
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844057
- Engine: Lyc IO360C1C6
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Cooling Jet
- Part number: 73772
- Condition: Missing
- Location: Crankcase
- Part time: 2,079 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

UPON DISASSEMBLY FOR ITS FIRST OVERHAUL, THE TECH FOUND TAPERED PIPE PLUGS WERE INSTALLED IN CRANKCASE INSTEAD OF THE REQUIRED PISTON COOLING JETS.  PISTONS AND CYLINDERS SHOWED SIGNS OF OVERHEATING ALTHOUGH NO MALFUNCTION OCCURRED.  ENGINE RECORDS INDICATE THE ENGINE WAS BUILT FACTORY NEW, INSTALLED ON AC AND HAS HAD NO HISTORY OF CYLINDER REMOVAL OR REPLACEMENT.
